MAUDE Adverse Event Report: GYRUS ACMI, INC MULTIDEBRIDER FOOTSWITCH

GYRUS ACMI, INC MULTIDEBRIDER FOOTSWITCH
Model Number MDFS100
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated at olympus service business center (sbc) germany.Device evaluation and inspection, service repair noted during the physical investigation, the following errors were detected: cut on the cable.The surface of cable unit is cut at several times.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported that in the middle of a functional endoscopic sinus surgery (fess) procedure in nose, customer tried to stop the rotation of diego's terminal by releasing the footswitch.However; the blade kept on rotating at lower revolutions even though the footswitch was not pressed down.It did not cause any damage to patient as it was removed in time.The device was replaced.The intended procedure was completed with a backup footswitch.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Section d4 was corrected with information that was inadvertently left out of the initial report.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since no device malfunction was confirmed during evaluation, the definitive root cause of the footswitch issue could not be determined.It is possible that the footswitch issue was caused by mishandling from the user.Olympus will continue to monitor field performance for this device.

Brand Name
MULTIDEBRIDER FOOTSWITCH
Common Device Name
MULTIDEBRIDER FOOTSWITCH
Manufacturer (Section D)
GYRUS ACMI, INC
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15143724
Report Number3003790304-2022-00133
Device Sequence Number5530139
Product Code GEI
UDI-Device Identifier00821925027787
UDI-Public00821925027787
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K123429
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMDFS100
Device Lot Number354187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown